Arkansas, 2004

Damaging Wind in Arkansas, October 18, 2004

October 18, 2004 · NWS LZK · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Oct 18, 3:00 AM CST, 1 hour 30 minutes earlier.

Area forecast discussion, Oct 18, 3:00 AM CST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
400 AM CDT MON OCT 18 2004

.SHORT TERM...TODAY THROUGH THURSDAY
WARM FRONT IN SOUTHERN ARKANSAS HAS MOVED NORTH AND MAY BE
DISSIPATING WITH A NEW WARM FRONT DEVELOPING TO THE NORTH.
A WARM HUMID AND UNSTABLE AIR MASS WILL DEVELOP ACROSS THE
AREA TODAY AND WILL CONTINUE THROUGH MOST OF THE WEEK. ONE
SHORT WAVE MOVING THROUGH THE AREA THIS MORNING MAY RESULT
IN THUNDERSTORMS THIS MORNING WHICH MAY WEAKEN/DECREASE DURING
THE MORNING. NEW THUNDERSTORMS COULD DEVELOP THIS AFTERNOON
AFTER SOME HEATING AND A WEAK DRY LINE MAY MOVE INTO WESTERN
SECTIONS. INSTABILITY AND SHEAR PRESENT WILL SUPPORT CHANCE OF
SEVERE STORMS BUT WILL NOT PUT SEVERE WORDING IN ZONES BUT WILL
PLAY UP IN HWO AND WEATHER SUMMARY. HAVE POPS IN CHANCE CATEGORY
IN EAST AND SLIGHT CHANCE IN WEST BASICALLY TODAY AND TONIGHT.
DECREASED POPS A LITTLE FOR AWHILE AROUND MID MORNING TODAY.
SURFACE LOW BELOW 1000 MB IN SOUTHEASTERN KANSAS THIS MORNING
SHOULD FILL SOMEWHAT AS IT MOVES NORTHEAST. THE PRESENCE OF THE
LOW THAT STRONG SUGGESTS WINDS COULD REACH LAKE WIND ADVISORY
LEVELS DURING TODAY. WILL GO WITH ADVISORY FROM MID MORNING
THROUGH LATE AFTERNOON ALTHOUGH CLOUDS MAY BE ENOUGH TO HOLD
WINDS BELOW THREASHOLD. WINDS SHOULD DIMINISH LATE THIS AFTERNOON
AND EVENING AS THE FILLING LOWS PULLS AWAY FROM THE AREA. MAIN
MOISTURE AXIS PUSHES TO THE EAST TUESDAY AND WEDNESDAY THEN MAY
DEVELOP A LITTLE BACK TO THE WEST. UPPER RIDGING MAY CAP ATMOSPHERE
AND NO SIGNIFICANT SHORT WAVES SUGGEST CHANCES FOR RAIN WILL
BE LOW...BUT THE UNSTABLE AIR MASS PRESENT STILL PRESENTS A CHANCE
OF SHOWERS AND THUNDERSTORMS WITH SOME SEVERE POSSIBLE. GENERALLY
KEP POPS AS THEY WERE FROM TUESDAY THROUGH THURSDAY. GFS BRINGS
BLOB OF MOISTURE ACROSS THE AREA WEDNESDAY NIGHT AND THURSDAY.
NO REAL SHORT WAVE OR FRONT IS INDICATED WITH IT BUT WE ALREADY HAVE
ENHANCED POPS OUT FOR THAT TIME PERIOD...SO LEFT THEM GOING. TEMPS
SHOULD SETTLE INTO MINS IN THE LOWER TO MID 60S FOR THE MOST PART
WITH MAXES IN THE LOWER TO MID 80S. THERE MAY BE A WEAK COLD FRONT
MOVE THROUGH THE AREA LATE TUESDAY INTO WEDNESDAY WHICH COULD
BRING SLIGHTLY COOLER AND DRIER AIR TO PARTS OF THE AREA AND
MADE A SLIGHT DOWNWARD ADJUSTMENT TO TEMPS AND DEW POINTS FOR THAT.
&&

.LONG TERM...THURSDAY NIGHT THROUGH SUNDAY
UPPER RIDGE WILL BUILD ACROSS THE AREA THURSDAY NIGHT AND FRIDAY.
HOWEVER...ACTIVE WEATHER WILL BE THE GENERAL RULE THROUGH THE
EXTENDED PERIOD. SEVERAL SHORT WAVES WILL WORK THEIR WAY THROUGH THE
REGION BRINGING CHANCES FOR SHOWERS AND THUNDERSTORMS. CHANCE FOR
THUNDERSTORMS INCREASES ON SATURDAY AS A COLD FRONT MOVES IN FROM
THE NORTHWEST. STRONG SOUTHERLY WINDS WILL BRING ABUNDANT MOISTURE
AND ABOVE NORMAL TEMPERATURES TO THE AREA. THE UPPER LOW AND SURFACE
LOW ASSOCIATED WITH THE COLD FRONT WILL TRACK NORTH OF ARKANSAS.
THIS WILL BE TOO FAR NORTH FOR WIDESPREAD SEVERE STORMS IN
ARKANSAS...AS IT STANDS NOW.

THE COLD FRONT STALLS IN SOUTHERN ARKANSAS SATURDAY NIGHT THEN
BEGINS MOVING BACK TO THE NORTH AS A WARM FRONT. THIS WILL AGAIN
BRING MORE SHOWERS AND THUNDERSTORMS TO THE AREA. AS THE FRONT MOVES
NORTH...THE BEST CHANCES OF PRECIPITATION WILL BE IN NORTH ARKANSAS
SUNDAY NIGHT.
&&

.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK AR    83  64  84  61 /  40  30  20  20
HARRISON AR       81  58  81  57 /  30  20  10  10
HOT SPRINGS AR    84  64  85  62 /  30  30  10  10
PINE BLUFF AR     84  66  84  63 /  40  30  30  20
MOUNTAIN HOME AR  79  58  80  57 /  40  20  10  10
MONTICELLO AR     83  67  84  65 /  40  30  30  20
SEARCY AR         81  63  83  60 /  40  30  20  20
MOUNT IDA AR      84  64  85  62 /  30  20  10  10
RUSSELLVILLE AR   82  62  83  60 /  30  20  10  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...LAKE WIND ADVISORY TODAY ENTIRE
AREA...ARZ003>007...ARZ012>016...ARZ021>025...ARZ030>034...
ARZ037>047...ARZ052>057...ARZ062>069.
&&

29/51
Hazardous weather outlook, Oct 18, 4:00 AM CST, 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT MON OCT 18 2004

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-191000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT MON OCT 18 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS IN ABOUT THE
NORTHEASTERN QUARTER OF ARKANSAS...ROUGHLY TO THE EAST OF A
LINE FROM HARRISON TO HOT SPRINGS AND TO THE NORTH OF A LINE
FROM HOT SPRINGS TO STUTTGART.

THUNDERSTORMS WILL MOVE RAPIDLY TO THE EAST ACROSS NORTHERN
AND CENTRAL ARKANSAS THIS MORNING. ISOLATED SEVERE THUNDERSTORMS
WITH LARGE HAIL AND DAMAGING WIND GUSTS WILL BE POSSIBLE.

LATER THIS AFTERNOON...THUNDERSTORMS MAY DEVELOP AGAIN ACROSS PARTS
OF ARKANSAS. SOME OF THESE STORMS MAY BECOME SEVERE WITH LARGE HAIL
AND DAMAGING WIND GUSTS. AN ISOLATED TORNADO OR TWO CANNOT BE RULED
OUT BUT THE TORNADO THREAT IS LOW. THIS CHANCE OF SEVERE WEATHER
WILL MAINLY BE LATE THIS AFTERNOON AND EARLY TONIGHT BEFORE THE
THUNDERSTORMS MOVE TO THE EAST OF THE STATE.

SOUTH WINDS OF 15 TO 25 MPH WITH OCCASIONAL GUSTS AS HIGH AS 30 MPH
WILL BE POSSIBLE IN MOST OF THE STATE TODAY. A LAKE WIND ADVISORY
IS IN EFFECT FOR MOST OF THE STATE THROUGH LATE AFTERNOON. WINDS
SHOULD DIMINISH LATE THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WARM HUMID AND UNSTABLE AIR WILL REMAIN IN PLACE ACROSS ARKANSAS
THROUGH MOST OF THE WEEK. NO SIGNIFICANT FRONTS OR LOW PRESSURE
SYSTEMS ARE EXPECTED THROUGH FRIDAY BUT THERE WILL BE A SMALL CHANCE
OF SHOWERS AND THUNDERSTORMS THROUGH THE PERIOD. ALTHOUGH WIDESPREAD
SEVERE WEATHER IS NOT EXPECTED...ISOLATED SEVERE STORMS COULD DEVLOP
AT ANY TIME.

AN UPPER LEVEL LOW WILL COME CLOSER TO ARKANSAS BY THE WEEKEND
AND A COLD FRONT MAY REACH THE STATE. AS THIS OCCURS...THE CHANCE
OF SEVERE WEATHER MAY INCREASE ACROSS ARKANSAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED AT TIMES THROUGH EARLY TONIGHT.
THE AREAS MOST LIKELY FOR SPOTTER ACTIVATION WILL BE NORTHERN AND
CENTRAL ARKANSAS.

29

The radar

The Little Rock radar (KLZK), 99 km away, was scanning. The volume nearest the first event began at 10:32 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Garland

When
October 18, 4:30 AM CST
Where
Garland County, Buckville
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
34.633, -93.317

Thunderstorm winds downed some power lines.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2004Every state in 2004This day in weather historyWarnings in Arkansas, October 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5426705.